Alert archive / California / Wind Advisories in 2006

Wind Advisory 4, NWS Medford, OR

January 16, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 16, 2006, 10:44 PM PST for Siskiyou County, California. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 10:44 PM PST (06:44 UTC)
Expired
Jan 17, 2006, 7:00 PM PST
In force
20 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 170644
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1044 PM PST MON JAN 16 2006

ORZ022-171215-
/O.EXT.KMFR.HW.W.0006.000000T0000Z-060117T2000Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1044 PM PST MON JAN 16 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM PST TUESDAY...

THE HIGH WIND WARNING FOR THE CURRY COUNTY COAST IS NOW IN EFFECT
UNTIL 12 PM PST TUESDAY.

SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF
62 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH
GUSTS UP TO 65 MPH THROUGH TUESDAY MORNING. WIND SPEEDS WILL GENERALLY BE
LESS JUST INLAND FROM THE BEACH.

$$

ORZ021-171200-
/O.CON.KMFR.HW.W.0006.000000T0000Z-060117T1200Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
1044 PM PST MON JAN 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTH CENTRAL OREGON
COAST UNTIL 4 AM PST TUESDAY.

WINDS AT THE COAST WILL BE 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.
WIND SPEEDS WILL GENERALLY BE LESS JUST INLAND FROM THE BEACH.

$$

CAZ081-171215-
/O.NEW.KMFR.WI.Y.0004.060117T0644Z-060118T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1044 PM PST MON JAN 16 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY FOR THE SHASTA VALLEY...WHICH IS IN EFFECT UNTIL 4 PM PST
TUESDAY.

STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT
25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH TUESDAY AFTERNOON. WINDS
WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
4 follow-up statements
000 
WWUS76 KMFR 171206
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
406 AM PST TUE JAN 17 2006

ORZ021-171315-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-060117T1200Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
406 AM PST TUE JAN 17 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE SOUTH CENTRAL OREGON COAST IS NO
LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DIMINISH AS A
COLD FRONT MOVES EAST THIS MORNING.

$$

ORZ022-172000-
/O.CON.KMFR.HW.W.0006.000000T0000Z-060117T2000Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
406 AM PST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE CURRY COUNTY COAST UNTIL
NOON PST TODAY.

SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF
62 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH
GUSTS UP TO 65 MPH THROUGH THIS MORNING. WINDS WILL DIMINISH
AS A COLD FRONT MOVES INLAND THIS AFTERNOON.

$$

CAZ081-172015-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-060118T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
406 AM PST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT
25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THIS AFTERNOON. WINDS
WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 172002
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1202 PM PST TUE JAN 17 2006

ORZ022-172200-
/O.EXT.KMFR.HW.W.0006.000000T0000Z-060117T2200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1202 PM PST TUE JAN 17 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON  FOR THE SOUTHERN OREGON COAST. 

SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF
66 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH
GUSTS UP TO 65 MPH THROUGH EARLY AFTERNOON. WINDS WILL DIMINISH AS
A COLD FRONT MOVES INLAND LATER THIS AFTERNOON.

$$

CAZ081-180300-
/O.EXT.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1202 PM PST TUE JAN 17 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR 
THE SHASTA VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR 
THE SHASTA VALLEY. 

STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT
25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THIS AFTERNOON.
WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN
000 
WWUS76 KMFR 172210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST TUE JAN 17 2006

ORZ022-172315-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-060117T2200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
210 PM PST TUE JAN 17 2006

...HIGH WIND WARNING HAS EXPIRED FOR THE SOUTHERN OREGON COAST...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE SOUTHERN 
OREGON COAST. 

WEST TO NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED FOR THE
REMAINDER OF THE AFTERNOON.

$$

CAZ081-180300-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
210 PM PST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT
25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THIS AFTERNOON.
WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN
000 
WWUS76 KMFR 180258
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
658 PM PST TUE JAN 17 2006

CAZ081-180400-
/O.EXP.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
658 PM PST TUE JAN 17 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:23 PM PST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 16, 9:23 PM PST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST MON JAN 16 2006

.DISCUSSION...THE FORECAST REQUIRES SOME SIGNIFICANT ENHANCEMENTS
THIS EVENING.

HAD SOME COORDINATION WITH THE RFC TO TOUCH UP PRECIP FORECASTS...AND
THE RESULTING RIVER MODEL RUNS NOW SHOW POTENTIAL FLOODING ALONG THE
COQUILLE RIVER. WILL ISSUE A FLOOD WATCH FOR THIS. IN ADDITION...
THE ROGUE IS FORECAST TO FLOOD AT AGNESS. THUS A WARNING WILL BE ISSUED
THERE.

SNOW AMOUNTS IN THE CASCADES AND SISKIYOUS AND ACROSS SISKIYOU COUNTY
WILL BE SIGNIFICANT. LATE TONIGHT THROUGH TUESDAY SNOW LEVELS SHOULD
BE MOSTLY ABOVE THE PASSES AT AROUND 5000 FEET OR LOCALLY HIGHER.
THEREAFTER..THE LEVELS WILL BE COMING DOWN TUESDAY NIGHT AS A COLD FRONT
SINKS THROUGH THE REGION. SOME SNOW HEADLINES ARE NECESSARY AND ARE
BEING ISSUED THIS EVENING. STAVISH

&&

.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS THROUGH TONIGHT
WITH AREAS OF RAIN OR SNOW ESPECIALLY WEST OF THE CASCADES.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM THROUGH TUESDAY MORNING.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE FRIDAY NIGHT
      FLORENCE TO CA BORDER 0-60NM.
     HIGH WIND WARNING SOUTH OREGON COAST THROUGH EARLY TUESDAY MORNING.
     FLOOD WATCH FOR COOS COUNTY TUESDAY AFTERNOON THROUGH WEDNESDAY
      NIGHT INCLUDING THE COQUILLE RIVER.
     FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS TUESDAY EVENING
      THROUGH WEDNESDAY NIGHT.
     SNOW ADVISORY LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000 FEET
      FOR THE CASCADES AND SISKIYOUS ZONES 027-028.

CA...GALE WARNING OR BORDER TO PT ST GEORGE THROUGH TUESDAY MORNING.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
      GEORGE 0-60 NM.
     WINTER STORM WARNING LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000
      FEET ZONE 080...AND ABOVE 4000 FEET ZONE 082-083.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 15, 10:45 PM PST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1045 PM PST SUN JAN 15 2006

PZZ370-161500-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR 20 TO 60 NM-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH LATE MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNING NOW IN EFFECT THROUGH LATE MONDAY NIGHT. SEE PDXCWFMFR
FOR DETAILS.

PZZ350-161500-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR WESTWARD 20 NM-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNING IN EFFECT FROM 6 AM MONDAY MORNING THROUGH LATE MONDAY
MORNING. SEE PDXCWFMFR FOR DETAILS.

ORZ021-022-161500-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY. SEE PDXNPWMFR FOR DETAILS.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 10:41 PM PSTSnow AdvisoryMFRModoc, Siskiyou30 hr
Jan 16, 10:41 PM PSTWinter Storm WarningMFRSiskiyou30 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.